Alert archive / Pennsylvania / Severe Thunderstorm Warnings in 2016
Severe Thunderstorm Warning 14, NWS State College, PA
NWS State College, PA issued this severe thunderstorm warning at Jun 5, 2016, 7:13 PM EDT for Clearfield County, Pennsylvania. It was in force for 17 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jun 5, 2016, 7:13 PM EDT (23:13 UTC)
- Expired
- Jun 5, 2016, 7:30 PM EDT
- In force
- 17 min
- Issued by
- NWS State College, PA
- Area
- Storm-based polygon
- Hail
- 0.75 in
- Wind
- 60.0 mph
County Clearfield County, PA
The radar
The State College radar (KCCX), 57 km from the middle of the area, began a volume at 23:13 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Pittsburgh, PA (KAGC), launched 12:00Z, 11.2 hours before the alert went out and 134 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 24 J/kg
- Mixed-layer CIN
- -25 J/kg
- Mixed-layer LCL
- 712 m above ground
- 0-6 km bulk shear
- 46 kt
- 0-1 km storm-relative helicity
- 109 m²/s²
- 0-3 km storm-relative helicity
- 119 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.2
The text
As transmitted.
112 WUUS51 KCTP 052313 SVRCTP PAC033-052330- /O.NEW.KCTP.SV.W.0014.160605T2313Z-160605T2330Z/ BULLETIN - IMMEDIATE BROADCAST REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE STATE COLLEGE PA 713 PM EDT SUN JUN 5 2016 THE NATIONAL WEATHER SERVICE IN STATE COLLEGE PA HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... SOUTHWESTERN CLEARFIELD COUNTY IN CENTRAL PENNSYLVANIA... * UNTIL 730 PM EDT * AT 711 PM EDT...A SEVERE THUNDERSTORM WAS LOCATED JUST NORTHEAST OF PUNXSUTAWNEY...MOVING EAST AT 40 MPH. HAZARD...60 MPH WIND GUSTS. SOURCE...RADAR INDICATED. IMPACT...EXPECT DAMAGE TO ROOFS...SIDING...AND TREES. * THIS SEVERE THUNDERSTORM WILL BE NEAR... CURWENSVILLE AROUND 730 PM EDT. OTHER LOCATIONS IMPACTED BY THIS SEVERE THUNDERSTORM INCLUDE LUMBER CITY...GRAMPIAN...TROUTVILLE AND MAHAFFEY. DOPPLER RADAR INDICATES THAT THERE IS SOME ROTATION IN THIS STORM. WHILE NOT LIKELY...A BRIEF TORNADO MAY OCCUR. BUT THE MOST LIKELY DAMAGE WILL BE FROM STRAIGHT-LINE WINDS. PRECAUTIONARY/PREPAREDNESS ACTIONS... FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A BUILDING. && LAT...LON 4103 7880 4102 7845 4080 7854 4091 7881 TIME...MOT...LOC 2311Z 279DEG 35KT 4096 7883 HAIL...<.75IN WIND...60MPH $$ DANGELO
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS State College, PA wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 5, 5:27 PM EDT, 1 hour 46 minutes earlier.
Area forecast discussion, Jun 5, 5:27 PM EDT, 1 hour 46 minutes before
Area Forecast Discussion National Weather Service State College PA 527 PM EDT SUN JUN 5 2016 .SYNOPSIS... A cold front moving east through the Ohio Valley will push a plume of deep moisture northward into into the state today as a warm front also lifts north across the region. Numerous showers and thunderstorms...some severe...will move across the state during the reminder of the afternoon and early evening hours. Warm...mainly dry...and much less humid air will move in for Monday. Another cold front will move southeast from the Great Lakes on Tuesday bringing another round of unsettled conditions for Tuesday into early Wednesday...along with cooler temperatures. Mainly dry weather will prevail on Thursday and early Friday. && .NEAR TERM /UNTIL 6 AM MONDAY MORNING/... *Squall line has cleared the Lower Susq River Valley, and Severe Thunderstorm Watch #236 has been cancelled for those counties. *Severe threat continues over Nwrn PA for psbls severe storms through early evening Secondary squall line pushing through northwest PA producing most impressive storms of the day, with some 50k foot tops seen within the past hour. Bowing line segments reaching into the northwest mountains with ongoing warnings at this hour, and Warren 911 center inundated with damage calls. HRRR dampens these in the next few hours...with improving conditions later tonight everywhere. Well after midnight...expect partial clearing and showers should greatly decrease in coverage with cooler and drier air advecting into the commonwealth and PWATS decreasing by approx 0.50 of an inch. && .SHORT TERM /6 AM MONDAY MORNING THROUGH 6 PM MONDAY/... Low temps at sunrise Monday should be in the mid 50s to mid 60s (or about 8 deg lower than those early Sunday). Weak surface ridging across the region monday will provide some morning sunshine with sw flow at the surface and aloft. Cooling mid and upper levels in the afternoon and the approach of a weak cfront will spark some scattered showers and even a few isolated low-topped tsra across the wrn mtns. Locations SE of the allegheny front should see at most a few isolated showers after 18z monday. High temps Monday will be near to slightly above normal...but with much more comfortable dewpoints in the 50s. Main change was to back off AM showers some. Did not go real warm on Monday...some of the guidance looks too warm. Granted 850 mb temperatures are still warm...but cold advection behind first front today should taper warm air. && .LONG TERM /MONDAY NIGHT THROUGH SUNDAY/... Not a lot of change from recent days. Still looking at energy rotating around the deep vortex to the north of our area from Monday into Wed. Expect some showers and storms each day into Wed. Temperatures will cool to well below normal...especially during the day. Went with dry weather for Thursday. Some chance of showers and even thunderstorms later Friday into next weekend...given large scale pattern. Adjusted superblend pops some. Very strong warm advection with nw flow would support some at least some showers...with the potential for storms. Also far western areas could be quite warm. 12Z EC shows the low blows up as it moves off the coast by Sunday...hinting that system could result in convection. For now did edge temperatures and dewpoints up some for next weekend. && .AVIATION /22Z SUNDAY THROUGH FRIDAY/... Latest radar imagery shows narrow line of intense rainfall stretched ne to sw across central PA along leading edge of area of moderate to heavy rain...preceding approaching cold front/upper trof. Visible satellite imagery and sfc obs continue to show sig cloud cover in warm sector ahead of ongoing pcpn. Clouds are limiting Sfc warming which in turn is likely prevnting further intensification of current cells and formation of new convection within the warm sector. Widespread mvfr with embedded ifr accompany the line of rain. Elsewhere vfr conds are expected. By 00Z Mon most of the storms will be off to the east of the terminals. Expect another round of IFR cigs and vsbys at all terminals overnight into Monday morning, especially in areas that received precipitation. OUTLOOK... Mon-Wed...VFR with ocnl MVFR with scattered showers/isold PM tstms. Thu-Fri...VFR/No sig wx. && .CTP WATCHES/WARNINGS/ADVISORIES... None. && SYNOPSIS...Gartner/Martin NEAR TERM...DeVoir/Gartner SHORT TERM...Lambert/Gartner LONG TERM...Martin AVIATION...Ceru/Gartner
Hazardous weather outlook, Jun 5, 5:23 PM EDT, 1 hour 50 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE STATE COLLEGE PA 523 PM EDT SUN JUN 5 2016 PAZ004>006-010>012-017>019-024>027-033>035-037-041-042-045-046- 062130- WARREN-MCKEAN-POTTER-ELK-CAMERON-NORTHERN CLINTON-CLEARFIELD- NORTHERN CENTRE-SOUTHERN CENTRE-CAMBRIA-BLAIR-HUNTINGDON-MIFFLIN- SOMERSET-BEDFORD-FULTON-TIOGA-NORTHERN LYCOMING-SULLIVAN- SOUTHERN CLINTON-SOUTHERN LYCOMING- 523 PM EDT SUN JUN 5 2016 THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL PENNSYLVANIA. .DAY ONE...TONIGHT. SCATTERED SEVERE THUNDERSTORMS ARE POSSIBLE THROUGH THIS EVENING. SOME STORMS MAY PRODUCE DAMAGING WIND GUSTS AND LARGE HAIL. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY. THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. PAZ028-036-049>053-056>059-063>066-062130- JUNIATA-FRANKLIN-UNION-SNYDER-MONTOUR-NORTHUMBERLAND-COLUMBIA-PERRY- DAUPHIN-SCHUYLKILL-LEBANON-CUMBERLAND-ADAMS-YORK-LANCASTER- 523 PM EDT SUN JUN 5 2016 THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL PENNSYLVANIA. .DAY ONE...TONIGHT. THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY. THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.
In the hours before
Local storm report, Jun 5, 6:10 PM EDT, 1 hour 3 minutes before
PRELIMINARY LOCAL STORM REPORT...SUMMARY
NATIONAL WEATHER SERVICE STATE COLLEGE PA
610 PM EDT SUN JUN 05 2016
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0334 PM TSTM WND DMG BIGLERVILLE 39.93N 77.25W
06/05/2016 ADAMS PA 911 CALL CENTER
A SINGLE TREE BROUGHT WIRES DOWN
0400 PM TSTM WND DMG YORK 39.96N 76.73W
06/05/2016 YORK PA TRAINED SPOTTER
LARGE TREE LIMBS AND BRANCHES DOWN. MULTIPLE TREES DOWN
ALONG EMIG MILL ROAD
0443 PM TSTM WND GST LANCASTER 40.04N 76.30W
06/05/2016 M64 MPH LANCASTER PA TRAINED SPOTTER
BRIEF FUNNEL CLOUD REPORTED
0455 PM TSTM WND DMG PARADISE 40.01N 76.12W
06/05/2016 LANCASTER PA BROADCAST MEDIA
TREES DOWN
0500 PM TSTM WND DMG WARREN 41.84N 79.14W
06/05/2016 WARREN PA 911 CALL CENTER
TREES AND WIRES DOWN
0550 PM TSTM WND DMG STICKNEY 41.96N 78.81W
06/05/2016 MCKEAN PA 911 CALL CENTER
TREES DOWN IN CORYDON TOWNSHIP
0550 PM TSTM WND DMG MARSHBURG 41.85N 78.77W
06/05/2016 MCKEAN PA 911 CALL CENTER
TREES DOWN IN LAFAYETTE TOWNSHIP
0550 PM TSTM WND DMG BRADFORD 41.96N 78.64W
06/05/2016 MCKEAN PA 911 CALL CENTER
TREES DOWN IN BRADFORD TOWNSHIP
&&
EVENT NUMBER CTP1601657 CTP1601658 CTP1601659 CTP1601661 CTP1601660
CTP1601662 CTP1601663 CTP1601664
MACHLocal storm report, Jun 5, 6:35 PM EDT, 38 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE STATE COLLEGE PA
635 PM EDT SUN JUN 05 2016
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0515 PM TSTM WND DMG 10 E WARREN 41.84N 78.95W
06/05/2016 WARREN PA BROADCAST MEDIA
NUMEROUS BOATS OVERTURNED OR SUNK AT THE KINZU-WOLF RUN
MARIUNA
&&
EVENT NUMBER CTP1601665
LA CORTESpecial weather statement, Jun 5, 6:37 PM EDT, 36 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE STATE COLLEGE PA
637 PM EDT SUN JUN 5 2016
PAZ006-037-052315-
TIOGA PA-POTTER PA-
637 PM EDT SUN JUN 5 2016
...STRONG THUNDERSTORMS WILL AFFECT PARTS OF POTTER AND TIOGA
COUNTIES UNTIL 715 PM EDT...
AT 636 PM EDT...DOPPLER RADAR INDICATED STRONG THUNDERSTORMS ALONG A
LINE EXTENDING FROM GENESEE TO DENTON HILL STATE PARK TO NEAR
WHARTON. MOVEMENT WAS EAST AT 50 MPH. THESE STORMS HAD BEEN
PRODUCING WIND DAMAGE ACROSS WARREN AND MCKEAN COUNTIES BUT THEY
HAVE WEAKENED RECENTLY.
WIND GUSTS UP TO 50 MPH ARE STILL POSSIBLE.
STRONG THUNDERSTORMS WILL BE NEAR...
LYMAN RUN STATE PARK AROUND 640 PM EDT.
GALETON AROUND 645 PM EDT.
HARRISON VALLEY AROUND 650 PM EDT.
GAINES...CROSS FORK AND CHERRY SPRINGS STATE PARK AROUND 655 PM
EDT.
OLE BULL STATE PARK AND LEONARD HARRISON STATE PARK AROUND 700 PM
EDT.
WELLSBORO...ELKLAND AND KEENEYVILLE AROUND 710 PM EDT.
OTHER LOCATIONS IMPACTED BY THESE STORMS INCLUDE OSCEOLA...KNOXVILLE
AND AUSTIN.
LAT...LON 4181 7716 4154 7751 4154 7760 4148 7760
4147 7805 4163 7821 4164 7820 4161 7788
4200 7764 4200 7718
TIME...MOT...LOC 2236Z 263DEG 43KT 4200 7785 4176 7781 4155 7810
DANGELOLocal storm report, Jun 5, 6:53 PM EDT, 20 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE STATE COLLEGE PA
653 PM EDT SUN JUN 05 2016
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0615 PM TSTM WND DMG ST. MARYS 41.43N 78.56W
06/05/2016 ELK PA 911 CALL CENTER
5-6 TREES DOWN
&&
EVENT NUMBER CTP1601666
MACHSpecial weather statement, Jun 5, 6:54 PM EDT, 19 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE STATE COLLEGE PA
654 PM EDT SUN JUN 5 2016
PAZ006-011-012-041-052315-
CAMERON PA-NORTHERN LYCOMING PA-POTTER PA-NORTHERN CLINTON PA-
654 PM EDT SUN JUN 5 2016
...STRONG THUNDERSTORMS...
AT 652 PM EDT...DOPPLER RADAR INDICATED STRONG THUNDERSTORMS ALONG A
LINE EXTENDING FROM NEAR WHARTON TO NEAR MEDIX RUN. MOVEMENT WAS
EAST AT 40 MPH. WIND GUSTS TO 50 MPH ARE EXPECTED.
STRONG THUNDERSTORMS WILL BE NEAR...
KETTLE CREEK STATE PARK AND STEVENSON DAM AROUND 655 PM EDT.
CROSS FORK AND TAMARACK AROUND 700 PM EDT.
LAT...LON 4154 7750 4118 7778 4119 7790 4125 7790
4123 7792 4122 7794 4121 7794 4122 7796
4120 7798 4123 7824 4153 7795
TIME...MOT...LOC 2252Z 281DEG 34KT 4148 7794 4122 7833
DANGELOLocal storm report, Jun 5, 7:11 PM EDT, 2 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE STATE COLLEGE PA
711 PM EDT SUN JUN 05 2016
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0640 PM TSTM WND DMG WEEDVILLE 41.28N 78.49W
06/05/2016 ELK PA NWS EMPLOYEE
TREES DOWN. TREE AND POWER LINES ON CAR ON PLUM STREET.
&&
EVENT NUMBER CTP1601667
MACHThe office that day
Everything else NWS State College, PA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 4, 8:41 PM EDT | Special Weather Statement | CTP | Fulton | 49 min |
| Jun 5, 2:35 PM EDT | Special Weather Statement | CTP | Northumberland, Snyder | 25 min |
| Jun 5, 2:50 PM EDT | Special Weather Statement | CTP | Franklin | 25 min |
| Jun 5, 3:10 PM EDT | Special Weather Statement | CTP | Columbia, Dauphin, Schuylkill | 50 min |
| Jun 5, 3:11 PM EDT | Special Weather Statement | CTP | Columbia, Dauphin, Schuylkill | 49 min |
| Jun 5, 3:19 PM EDT | Special Weather Statement | CTP | Adams | 26 min |
| Jun 5, 3:37 PM EDT | Severe Thunderstorm Warning | CTP | Adams, Cumberland, York | 68 min |
| Jun 5, 3:57 PM EDT | Special Weather Statement | CTP | Lebanon | 33 min |
| Jun 5, 4:09 PM EDT | Special Weather Statement | CTP | Warren | 51 min |
| Jun 5, 4:19 PM EDT | Severe Thunderstorm Warning | CTP | Lancaster | 26 min |
| Jun 5, 4:27 PM EDT | Severe Thunderstorm Warning | CTP | Warren | 33 min |
| Jun 5, 4:43 PM EDT | Severe Thunderstorm Warning | CTP | Lancaster | 32 min |
| Jun 5, 4:54 PM EDT | Severe Thunderstorm Warning | CTP | McKean, Potter, Warren | 66 min |
| Jun 5, 5:45 PM EDT | Special Weather Statement | CTP | Elk | 45 min |
| Jun 5, 5:56 PM EDT | Severe Thunderstorm Warning | CTP | McKean, Potter | 49 min |
| Jun 5, 6:00 PM EDT | Severe Thunderstorm Warning | CTP | Cameron, Elk, McKean | 30 min |
| Jun 5, 6:28 PM EDT | Severe Thunderstorm Warning | CTP | Cameron, Elk | 62 min |
| Jun 5, 6:37 PM EDT | Special Weather Statement | CTP | Tioga | 38 min |
| Jun 5, 6:54 PM EDT | Special Weather Statement | CTP | Clinton | 21 min |
| Jun 5, 7:30 PM EDT | Special Weather Statement | CTP | Clearfield | 30 min |
Nearby
Severe Thunderstorm Warnings in Pennsylvania, 2016Every severe thunderstorm warning in 2016
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.